JournalspmVol. 67, No. 4pp. 541–546

An extension of Minkowski’s theorem to simply connected 2-step nilpotent groups

  • Martin Moskowitz

    The CUNY Graduate Center, New York, USA
An extension of Minkowski’s theorem to simply connected 2-step nilpotent groups cover
Download PDF

A subscription is required to access this article.

Abstract

This note extends the classical theorem of Minkowski on lattice points and convex bodies in ℝn to 2-step simply connected nilpotent Lie groups with a ℚ-structure. This includes all groups of Heisenberg type. More generally (and more naturally), it works for any simply connected nilpotent Lie group with a ℚ-structure whose Lie algebra admits a grading of length 2. Here a new invariant associated with the grading occurs which we call the degree. It explains why some directions are more equal than others.

Cite this article

Martin Moskowitz, An extension of Minkowski’s theorem to simply connected 2-step nilpotent groups. Port. Math. 67 (2010), no. 4, pp. 541–546

DOI 10.4171/PM/1877